MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION GF-210RA; MULTI-GAS UNIT

NIHON KOHDEN CORPORATION GF-210RA; MULTI-GAS UNIT
Model Number GF-210RA
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer reported that the co2 and sevoflurane readings weren't correct on the multigas unit and no further information was provided to them by the staff.When the biomed checked the unit with their calibration canister, they found the values were out of range.They feel that the unit needs to be calibrated and are unable to do this on this model.The biomed believes this happened during a procedure.No patient harm reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.Concomitant medical device information: bedside monitor bsm-6501a, sn (b)(4).
 
Event or Problem Description
The biomedical engineer reported that the co2 and sevoflurane readings weren't correct on the multigas unit and no further information was provided to them by the staff.The biomed believes this happened during a procedure.No patient harm reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of complaint: on (b)(6) 2019, the customer called nk tech support stating that the multigas unit (gf-210ra) was giving a "calibration needed" reading.The caller was in the purchasing department and did not have additional details.On (b)(6) 2019, the biomed stated that the clinical staff reported to him that co2 and sevoflurane readings were not correct but did not give further details.When the biomed checked the unit with the calibration canister, the values were out of range.The biomed confirmed the no "calibration needed" messages were reported.The device was not sent to nka under this complaint.Service requested / performed: exchange.Investigation summary: the overall risk score is medium.The issue was determined to be sensor related.The root cause is determined to be component failure: a sensor needed to be replaced.The sensor is a replaceable component, where the longevity is dependent upon the following factors: instrument and parts must undergo regular maintenance inspection at least every 6 months.If stored for extended periods without being used, make sure prior to operation that the instrument is in perfect operating condition.Water trap should be replaced every 4 weeks or as indicated on the device.Ensure the environment is optimal as described in the operator's manual.Based on sop07-003, no capa is required as the quality event does not warrant a corrective action.The following fields are not applicable (na) to the mdr report: d4 lot # & expiration date g4 device bla number the following fields contain no information (ni), as attempts to obtain information were made, but not provided: additional device information: d10 concomitant medical device: the following device was used in conjunction with the multigas unit: bsm: model #: bsm-6501a serial #: (b)(6) additional information: b4 date of this report d9 device available for evaluation? g3 date received by manufacturer g6 type of report h2 if follow-up, what type? h3 device evaluated by manufacturer? h6 event problem and evaluation codes h10 additional manufacturer narrative.

Brand Name
GF-210RA
Common Device Name
MULTI-GAS UNIT
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
MDR Report Key8881107
Report Number8030229-2019-00360
Device Sequence Number2128145
Product Code CCK
UDI-Device Identifier04931921115305
UDI-Public04931921115305
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K110594
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/19/2021
Report Date (Section F) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-210RA
Device Catalogue NumberGF-210RA
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/18/2019
Device Age31 MO
Event Location Hospital
Date Report to Manufacturer08/09/2019
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSM-6501A SN (B)(6); BSM-6501A SN (B)(6)
Date Report Sent to FDA08/09/2019